Hail, Henry
- When
- May 13, 2:12 AM CST
- Where
- Henry County, Clinton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -93.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 12, 3:15 PM CST, 10 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CDT WED MAY 12 2004 .DISCUSSION... COLD FRONT FROM MN THROUGH THE CENTRAL PLAINS CONTINUES TO OOZE SOUTHEAST ACROSS IA AND NEB...BUT THEN SLOWS DOWN EVEN MORE ACROSS KS. THIS IS IN LINE WITH LATEST MODEL FORECASTS OF STALLING FRONT ACROSS FAR NORTHWEST MO TONIGHT AS NORTHERN PORTION OF FRONT BECOMES STRUNG OUT AND KS PORTION AWAITS SHORTWAVE COMING OUT OF THE CENTRAL ROCKIES. AIRMASS BECOMING QUITE UNSTABLE ACROSS CENTRAL KS AND THINK THUNDERSTORMS WILL FORM ALONG KS PORTION OF COLD FRONT THIS EVENING THEN TRACK NORTHEAST ALONG AND NORTH OF FRONT. COLD OUTFLOW FROM THIS EXPECTED MCS WILL CAUSE PROBLEMS ON FOCUSING STORMS FRO REPEAT EPISODES OF HEAVY RAIN OVER CWA ON THURSDAY. AT THIS TIME SEE NO BENEFIT TO REMOVE FLASH FLOOD WATCH BUT A CONCERN THAT WE WILL NOT SEE WIDESPREAD HEAVY RAINS ON THURSDAY...MORE LIKELY POCKETS OF HEAVY RAIN. TEMPERATURE FORECAST FOR TOMORROW BEGS FOR A BUST AS FRONTAL BOUNDARY WILL BE IN THE AREA WITH PERIODS OF STORMS. FAR SOUTHERN CWA COULD REACH UPPER 70S IF SUN COMES OUT WHILE FAR NORTHWEST MO IS STUCK IN THE MUD IN THE 50S. CORRIDOR RUNNING ALONG COLD FRONT WILL VARY CONSIDERABLY WITH TIGHT THERMAL GRADIENT. THAT IS WHERE TEMPERATURES WILL MOST LIKELY BUST. CONVECTION WILL CONTINUE THROUGH THURSDAY EVENING THEN TAPER FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT. MAY SEE SOME CLEARING REACH FAR NORTHWEST MO BY 12Z FRIDAY. THE CLOUD COVER WILL ADD 3 OR 4 DEGREES VS GOING WITH CLEAR SKIES. COLD CANADIAN HIGH PRESSURE BUILDS IN FOR FRIDAY AND MAY BE A BIT OPTIMISTIC ON TEMPERATURES. COULD ARGUE A CASE OF GOING A CATEGORY LOWER BUT CURRENT FORECAST BLENDS IN BEST WITH SURROUNDING OFFICES. HIGH PRESSURE RIDGE OVERHEAD FRIDAY NIGHT WITH LIGHT WINDS COULD RESULT IN LOW TEMPERATURES DROPPING INTO THE UPPER 30S IN LOCALIZED LOW SPOTS. FUTURE FORECASTS MAY NEED TO LOWER MINIMUM TEMPERATURES ANOTHER CATEGORY. MJ EXPECT A ZONAL FLOW REGIME TO BECOME ESTABLISHED ACROSS THE CENTRAL CONUS ON SATURDAY...CONTRIBUTING TO NEAR/SLIGHTLY ABOVE NORMAL TEMPERATURES OVER THE WEEKEND. EXPECT HIGHS IN THE LOW 70S ON SATURDAY TO MODERATE INTO THE MID TO UPPER 70S FOR SUNDAY. SURFACE HIGH PRESSURE WILL RESULT IN RATHER CHILLY LOWS IN THE 40S ON SATURDAY MORNING...BUT WILL BE REPLACED BY WARMER READINGS IN THE LOW TO MID 50S SUNDAY MORNING AS THE HIGH SLIDES TO THE EAST. A GREAT DEAL OF UNCERTAINTY REMAINS WITH SHORTWAVE DETAILS AND FRONTAL TIMING/POSITIONING AT THE BEGINNING OF THE UPCOMING WORK WEEK...BUT AT THIS POINT EXPECT A FRONT TO BECOME STATIONARY SOMEWHERE ACROSS THE CENTRAL PLAINS/MISSISSIPPI VALLEY REGIONS. WILL MAINTAIN 20-30 POPS MONDAY THROUGH WEDNESDAY. LS && .PREVIOUS DISCUSSION... 345 PM... FORECAST RATHER COMPLEX THE NEXT COUPLE OF DAYS AS UPPER TROUGH OVER THE WESTERN CONUS SHIFTS SLOWLY EAST. MAIN CONCERNS ARE THE THREAT OF CONVECTION THROUGH THURSDAY NIGHT AND THE POTENTIAL FOR HEAVY RAINFALL. IN THE SHORT TERM...WEAK SHORTWAVE SEEN IN PROFILERS FROM SOUTH CENTRAL KANSAS SOUTH TO CENTRAL OKLAHOMA TO MOVE EAST NORTHEAST THROUGH THE CWA THIS MORNING. THE SHORTWAVE WILL PROVIDE FOR A THREAT OF SHOWERS AND THUNDERSTORMS ...MAINLY ACROSS THE WEST CENTRAL ZONES THIS MORNING AND THE EASTERN ZONES THIS AFTERNOON. FORECAST BECOMES MORE DIFFICULT LATE THIS AFTERNOON THROUGH THURSDAY NIGHT AS THE POTENTIAL FOR CONVECTIVE COMPLEX DEVELOPMENT TONIGHT MAY HAVE IMPLICATIONS ON STABILITY AND FRONTAL POSITION ON THURSDAY. GFS AND ETA BOTH SUGGEST THAT THE FRONT WILL DROP SOUTHEAST INTO NORTHWEST MISSOURI THIS AFTERNOON WITH MODERATE INSTABILITY BUT WEAK TO MARGINAL SFC-6KM SHEAR. DUE TO WEAK CAP...EXPECT SCATTERED THUNDERSTORM DEVELOPMENT IN THE VICINITY OF THE FRONT. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. DURING THE EVENING HOURS...THE FRONT CONTINUES TO SAG A LITTLE SOUTHEAST BEFORE BECOMING STATIONARY. FRONT SHOULD MAKE NICE PROGRESS ALONG THE HIGH TERRAIN OF WESTERN KANSAS AND THE TEXAS PANHANDLE...BUT EASTERN PORTION OF THE FRONT SHOULD COME TO A HALT ACROSS MISSOURI AS IT UPPER TROUGH APPROACHES FROM THE WEST. CONCERN IS FOR THE DEVELOPMENT OF AN MCS TONIGHT IN THE VICINITY OF THE BOUNDARY. GFS/ETA CONTINUE TO SHOW MODERATE INSTABILITY THROUGH THE NIGHT HOURS ALONG THE FRONT. CONVECTIVE COMPLEX LIKELY TO DEVELOP TO THE WEST OF THE CWA WHERE THE LLJ INTERSECTS THE BOUNDARY IN KANSAS DURING THE EVENING HOURS AND PROGRESS EAST AND NORTHEAST INTO THE NORTHWESTERN CWA. LLJ TO INCREASE ACROSS THE NORTHWESTERN ZONES AFTER MIDNIGHT WHICH WILL AID IN CONVECTIVE DEVELOPMENT. WITH SFC TO 6KM STILL RATHER WEAK...SO MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN ALSO POSSIBLE ACROSS THE NORTHWEST ZONES AS TEMPORARY TRAINING MAY OCCUR ALONG THE FRONT AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. ESF WAS ISSUED YESTERDAY AND PLAN TO ISSUE FFA FOR NORTHWESTERN ZONES FOR TONIGHT CONTINUING INTO THURSDAY. CONVECTIVE COMPLEX TONIGHT MAY PLAY A ROLE IN THE CONVECTIVE DEVELOPMENT ON THURSDAY AS AN OUTFLOW BOUNDARY MAY PUSH INTO THE SOUTHEAST HALF OF THE CWA ON THURSDAY. AGAIN PREFER SLOWER GFS WITH THE FRONT ON THURSDAY. THE FRONT...OUTFLOW BOUNDARY AND APPROACHING UPPER TROUGH WILL PROVIDE FOR A VERY GOOD THREAT OF CONVECTION. MODERATE INSTABILITY MAY STILL EXIST ALONG AND AHEAD OF THE FRONT ON THURSDAY WITH PRECIPITABLE WATER VALUES STILL QUITE HIGH. DESPITE SFC-6KM SHEAR GRADUALLY INCREASING THROUGHOUT THE DAY...PRIMARY SEVERE WEATHER THREAT TO BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. FRONT TO PROGRESS EAST THROUGH THE CWA THURSDAY NIGHT WITH THE CONTINUED THREAT OF HEAVY RAINFALL. PLAN TO ISSUE FFA FOR SOUTHEAST TWO THIRDS OF THE CWA FOR THURSDAY AND THURSDAY NIGHT. WILL LEAVE LOW THREAT OF SHOWERS FOR THE EASTERN ZONES FRIDAY MORNING. WILL ALSO TRIM TEMPERATURES BACK THURSDAY NIGHT THROUGH FRIDAY NIGHT AS AIR MASS RATHER CHILLY BEHIND FRONT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH FOR TONIGHT AND THURSDAY FOR KSZ025-KSZ102. ...FLASH FLOOD WATCH FOR THURSDAY AND THURSDAY NIGHT FOR KSZ025- KSZ103>105-KSZ057-KSZ060. MO...FLASH FLOOD WATCH FOR TONIGHT AND THURSDAY FOR MOZ001>005- MOZ011>013-MOZ020. ...FLASH FLOOD WATCH FOR THURSDAY AND THURSDAY NIGHT FOR MOZ006>008-MOZ014>017-MOZ021>025-MOZ028>033-MOZ037>040- MOZ043>046-MOZ053-MOZ054. EFFECTIVE JUNE 8, 2004...THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THIS PRODUCT WILL CHANGE FROM AFDMCI TO AFDEAX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8, 2004
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT WED MAY 12 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS FAR NORTHWEST MISSOURI LATE THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT IS NORTH OF A ST JOSEPH TO BETHANY LINE. A COLD FRONT MOVING SLOWLY SOUTHEAST THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA IS EXPECTED TO STALL OVER FAR NORTHWEST MISSOURI THIS EVENING. SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE WITH HEAVY RAINFALL ALSO POSSIBLE. IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI...GENERALLY EAST OF A CLINTON TO UNIONVILLE LINE. A WEAK UPPER LEVEL DISTURBANCE TRACKING NORTHEAST THROUGH THE REGION WILL INTERACT WITH A MARGINALLY UNSTABLE AIRMASS. ALTHOUGH SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS...NONE ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST FOR THURSDAY AND THURSDAY NIGHT AS THE SLOW MOVING COLD PROGRESSES THROUGH THE REGION. SOME OF THE THUNDERSTORMS MAY BE SEVERE OVER PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. THE PRIMARY SEVERE THREAT AREA IS SOUTH OF THE MISSOURI RIVER. IN ADDITION...THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS THE OUTLOOK AREA THURSDAY...AND MAINLY ALONG AND SOUTHEAST OF INTERSTATE 35 THURSDAY NIGHT. THE HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS LATE THIS AFTERNOON AND EVENING NORTHWEST OF A LINE FROM ST JOSEPH TO BETHANY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY ACROSS THE OUTLOOK AREA AND MAINLY SOUTHEAST OF INTERSTATE 35 THURSDAY AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. MJ
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399889.